Format

Send to

Choose Destination
Diabetes Res Clin Pract. 2018 Apr;138:284-287. doi: 10.1016/j.diabres.2018.02.005. Epub 2018 Feb 8.

Skin complications of insulin injections: A case presentation and a possible explanation of hypoglycaemia.

Author information

1
Department of Internal Medicine, Campania University "Luigi Vanvitelli", Naples, Italy; Study Group on Injection Technique of AMD (Medical Association of Diabetology), Italy. Electronic address: s.gentile1949@gmail.com.
2
Endocrinology and Diabetes, San Raffaele Termini Institute, Rome, Italy.
3
Department of Internal Medicine, Campania University "Luigi Vanvitelli", Naples, Italy.

Abstract

We are willing to report the case of a woman with type 2 diabetes treated with insulin, 4 shots a day, referring to us for 2 very large pigmented abdominal lipo-hypertrophy (LH) areas due to incorrect injection technique. The ultrasound examination showed the presence offluidwithin both LH lesions. Fluid examination showed insulin concentrations 13 times higher thancirculating ones. A12-month longstructured training on correct injection techniques normalized metabolic control and took rid of all sudden severe hypoglycemic episodes and the wide glycemic variability. In fact, both LH areas disappeared became softer and slightly smaller and got fluid-free. This is the first case documenting the presence of sort of an insulin reservoir within LH lesions and fluid reabsorption can explain the disappearance of hypoglycemic episodes and the improvement of glycemic control.

KEYWORDS:

Lipohypertrophy and hypoglycaemia in a diabetic patient

PMID:
29427696
DOI:
10.1016/j.diabres.2018.02.005
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center